Omnicef User Reviews

Omnicef - User Reviews

Omnicef User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Omnicef sorted by most helpful. Patient Discussions FAQs


Comment from: 25-34 on Treatment for less than 1 month Published: October 07

My eleven month old son was prescribed this medication for an ear infection. Within hours he was experiencing extremely painful stomach cramps and upset stomach. On day two of the medication he developed a rash that covered his torso, in addition to a horrible diaper rash. He also began running a temp. For us, the side effects of this medication were far worse than the ear infection itself. We will not be using it again.

Related Reading: diaper rash

Comment from: kim3884, 45-54 on Treatment for less than 1 month (Patient) Published: April 14

I would not recommend this drug to anyone because the side effects are horrible and painful! I was given this medication to treat a sinus infection. I had taken it in the past without any side effects, however this time was different and I had to stop taking the drug. On the 4th day I developed SEVER abdominal cramps that raidated into my chest, headaches and nausea. The abdominal pain was so bad I was doubled over. It's been 2 weeks since I stopped taking the drug, and I am still having the abdominal pain and think I may have developed an ulcer. I have been going through a lot of antiacids to help control the pain and it seems to work a little. I made an appointment to see my doctor next week about my ongoing problems with this drug. I think I may have been given this drug because of drug interactions; I am on a lot of other powerful medications to treat RA. Again, because of the side effects, I WOULD NOT recommend this drug

Related Reading: abdominal pain

Comment from: damiensmom, 19-24 on Treatment for less than 1 month Published: January 23

This medication was precribed to my 6 month old son to cure his ear infection. I gave him his first dose before he went to bed and he woke up the next morning with blood in his stool. We had to take him to the ER and they had to take an X RAY which we later found out was totally unecessary. It was a horrible experience, and I had no idea that there were such serious side effects.

Comment from: xpensiv, 45-54 on Treatment for less than 1 month (Patient) Published: November 30

Medication was effective on my Strep Throat, however I had a horrible rash develope afterwards. aaaaaaaaaaaaaaaaaaai would not take it again.

Related Reading: Strep Throat

Comment from: jpe1tytme, 35-44 Female on Treatment for less than 1 month (Patient) Published: October 18

the medication gave me a constant headache after each use, unsure if it was due to the sinusitus or not. Overall very good

Related Reading: headache

Comment from: 25-34 on Treatment for less than 1 month Published: January 02

My one year old baby was prescribed Omnicef after Ammoxicilin did not clear up his double ear infection and sinus infection. After four days of use, I noted red bloody looking stools and switched him to Soy milk because these stools are supposed to be due to temporary lactose intolerance as a side effect of the drug. Around the same time I noted increased irritability and moodiness in my happy baby. This alerted me to a problem because he only cries if something's wrong (and I mean seriously wrong, he never even cried with a double ear infection and sinus infection). Suddenly after using this drug he began crying completely out of the blue and was generally irritable. Last night he barely slept and woke up screaming throughout the night. Finally this morning he broke out in a rash all over his body. I called the doctor and they said that he's allergic to the drug and put him on a new one. My husband and I had read a lot of reviews stating behavior changes as a side effect, but I don't know that the doctors are recognizing that as valid. I wanted to post my observations in my child so that parents are informed and see that it is a trend and that they feel more comfortable going with their gut. I wish I can called the doctor for a new prescription the first second I felt like something was wrong, but I thought they'd tell me I was crazy if I listed moodiness and nightmares as the reasons. Sure enough, it turns out he is allergic and it must have been irritating him and building in his system this whole time, even if we couldn't see an outward reaction. Lesson learned. Mom knows best.

Related Reading: lactose intolerance | nightmares

Comment from: Sophias mom, 0-2 on Treatment for less than 1 month Published: October 13

Wow I really wish I would've done this sooner, I would have NEVER given my 9mth old daughter Omnicef! We were lucky in that she did not have a fever. After 3 days of taking this medication, she also had ALOT of blood in her stool. And YES it IS blood, not just red poop. What the medicine does is pretty much strip all of the good bacteria in the stomach. My daughter had blood along with chunks which the doc told me was actually pieces of the lining of the stomach!! Why would ANY DOCTOR give this stuff to anyone, much less a INFANT!? I am highly upset at her doctor and will never take her there again, nor ever give her this medication again. And I will also make sure I warn ANYONE who will listen to never give this stuff to your children! I am a first time mom and was absolutely TERRIFIED that my daughter was bleeding internally and something unthinkable could have happened! DISCUSTED with this medication and the doctors that prescribe it to infants or children!! Thanks for listening.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations